Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


new meds & itching answer
Oct 19, 2005

I am very disturbed by your response to the person who indicated that he broke out in a full body rash after taking Sustiva & Truvada. I experienced the exact same thing after newly initiating Truvada (been on Sustiva for 7 years). Your bias against Sustiva shows in that you didn't even mention Truvada as the possible causal agent. When I discussed this (after taking myself off of Truvada) with my doctor, he said that he had never heard of this from Truvada but that possibly i was allergic to one of the two compounds therein. Voila! i now (continue) Sustiva and have added Epivir & Viread, no itch, no muss, no fuss... Charles

Response from Dr. Henry

Thanks for teaching me something new. I have not had a patient who clearly developed a rash due to FTC (not tenofovir or efavirenz) and did well with 3TC substituted for FTC (those 2 drugs are very similar). KH



Previous
If not Sustiva then what?
Next
COLDS AND HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement